MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PROMAX¿ SERIES BARD® C-MAX¿ CUTTING LOOP

C.R. BARD, INC. (COVINGTON) -1018233 PROMAX¿ SERIES BARD® C-MAX¿ CUTTING LOOP
Model Number 355305
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the tip was not firing correctly in the cutting loop and that the issue caused scope damage.
 
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Additional Manufacturer Narrative
The reported event was inconclusive because no sample was returned for evaluation and further investigation was not conclusive.A potential root cause for this event could be, material not conductive.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "all medical staff should carefully review product labeling and instruction sheets before using the bard® c-max¿ cutting loop device.Inappropriate use of the instrument could adversely affect the procedure or cause injury to the patient." "the bard® c-max¿ cutting loop device should be used only by a physician who is familiar with the use of electrosurgical instruments, devices and power generators.Consult the medical literature regarding techniques, typical power settings, complications, and hazards prior to any endoscopic procedure." "during application of electrical energy, movement of the tip is required to achieve the desired tissue effect." "starting at power settings consistent with standard resectoscope cutting loop procedures, gradually increase power until the desired tissue effect is achieved.If there is little or no tissue effect, check the generator, power and grounding cables and the electrodes.Various electrosurgical generators have different power delivery capabilities.Depending on the impedance in the monopolar circuit, the power delivered may be lower than the power setting indicates (see owner/operator manual for the generator being used)." "care should be taken to avoid severe impacts, side stresses or bends at sharp angles." "directions for use: 1.Remove the bard® c-max¿ cutting loop device from the package and examine it for damage.Do not use if there are visible signs of damage or insulation is not intact.2.Assemble the working element and resectoscope according to the instructions provided by the resectoscope manufacturer.3.Insert the bard® c-max¿ cutting loop device into the working channel of the resectoscope per instructions indicated in the resectoscope operating manual.4.Ensure that the electrode is securely placed and locked into position by pulling carefully on the electrode stabilizer sleeve (if appropriate).5.Attach resectoscope to the electrosurgical generator according to manufacturer's recommendations.6.Insert the combined assembly into the resectoscope sheath and position at the point where initial application of electrical energy will be delivered.7.Unless recommended by other sources, the electrosurgical generator should be set on the pure cut setting at power levels consistent with standard resectoscope cutting loop procedures.8.The power level can be adjusted and varied slightly for different patients and also when tissue is being removed on subsequent sweeps.9.The level of effect is governed by the amount of time the electrode is in contact with an area and the power delivered.10.The slower the electrode is moved across any particular area and the higher the power applied, the deeper the level of effect.11.Maintain constant irrigation through the resectoscope using sterile non-conductive irrigant.Keep the tip in the field of view and submerged in irrigant at all times.12.If tissue adheres to the tip, cleaning can be accomplished by switching to a coagulation setting and engaging current without tissue contact and with tip fully submerged in irrigation solution.Cleaning can also be accomplished by removing the device and wiping it with a soft, sterile lint-free cloth." h11: section a through f - the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.H3 other text : the device was not returned.
 
Event or Problem Description

Brand Name
PROMAX¿ SERIES BARD® C-MAX¿ CUTTING LOOP
Common Device Name
CUTTING LOOP
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer (Section G)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington 30014
7707846100
MDR Report Key16396935
Report Number1018233-2023-00988
Device Sequence Number17573337
Product Code FAS
UDI-Device Identifier00801741018541
UDI-Public(01)00801741018541
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number355305
Device Catalogue Number355305
Device Lot NumberNGGX0669
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2023
Supplement Date Received by Manufacturer05/10/2023
Initial Report FDA Received Date02/17/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/29/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown